Jump to content
RobbieP

RobbieP: mirtazapine - tapering and visual problems

Recommended Posts

RobbieP

Hi,  I was put on mirtazapine to help with some health anxiety and insomnia i was experiencing and started noticing increased floaters a couple of weeks after starting and visual snow (lots of tiny fast moving dots when looking at the sky. 

 

This didnt improve and after 10 weeks my doctors put me up to 30mg. After 2 weeks on 30mg I then started noticing other visual stuff - palinopsia (after images - I can look at the google logo for a split second, look at a blank part of the screen and I see it again in negative for a few seconds), ocsillopsia (striped patterns start to vibrate if I look at them for a few seconds) etc - so went back down to 15mg.

 

I then started getting frequent muscle twitching/tremors (withdrawal?) so after 4 days on 15mg the doctor said to stop taking them altogether and try sertraline! Had the usual hot flashes, crazy bad anxiety, headache, insomnia etc.

 

After a week the withdrawals subsided a lot but the twitching remained so I went back on 15mg in the hope that it would stop.  I'm now a month later, tapered down to 7.5 in the hope that the visual stuff would subside but if anything it has got worse and the twitching still persists 😞 Just wondering if anyone has actually recovered from the visual stuff?  I dont know whether I should stick on 7.5 for a while to try and stabilise a bit more to stop the twitching or whether I should be getting off them altogether quickly because of the visual disturbances?? 

 

I really dont know what to do or where to turn to and the visual stuff (and twitching) is really scaring me! 

Edited by SkyBlue
added paragraph spaces

Share this post


Link to post
SkyBlue

Hi Robbie,

Welcome to SA. 

 

How long have you been on the mirtazapine?

Also, did you start taking sertraline?

Please help us out by creating a drug signature using these instructions: https://www.survivingantidepressants.org/topic/18343-please-put-your-withdrawal-history-in-your-signature/

 

 

Please let us know the dates (approx) of recent changes you've made. 

 

Also, please enter all the drugs you're taking into this drug interactions checker https://www.drugs.com/drug_interactions.html and paste the results here. 

 

Getting this information will help us help you. 

Share this post


Link to post
RobbieP

Hi SkyBlue, 

 

Sorry, have done that now. Basically 10 weeks on 15mg, 2 weeks on 30, 4 days on 15 then switched to 50mg of sertraline, started freaking out about the twitching so stopped the sertraline after 5 days and went back to 15mg mirtazapine.  I'm down to 7.5mg now as I'm so worried about the palinopsia and visual snow and that scared that staying on the mirtazapine may be causing more damage 😕

 

I spoke to the doctors again yesterday and they said I should look to come off them within a couple of weeks due to the issues.

 

Thanks for your help, 

 

Robbie

Share this post


Link to post
RobbieP

Can anyone offer any advice or opinion?  Please? 

Share this post


Link to post
thecowisback

My husband has visual problems from a too-fast taper from duloxetine and lyrica. 

Edited by brassmonkey
Edited text per OPs request

Share this post


Link to post
Ahms

Hi RobbieP. I developed visual snow about 4 months ago while coming off Venlafaxine and reducing dosage of Amitriptyline. I had tonnes of disabling symptoms. The visual snow is still there but it seems to be getting better very very slowly. The more attention you pay to it, the worse you will feel. Take good quality omega-3. That seems to be helping albeit very slowly. 

Share this post


Link to post
RobbieP

I'm afraid to take anything at the moment! Started CBD oil hoping to calm me down a bit but that's it.  I really dont know if I should be listening to the doctors and get of the mirtazapine fairly quickly in case they are causing more damage while still taking them, or to follow the slow tapering advice in case its the withdrawals causing it  :-(  the snow started when i was on 15mg and the weird stuff started when i went up to 30, so all points to dose increased on the mirtazapine 

Share this post


Link to post
Carmie

Hi Robbie, 

 

How are you doing?💚

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy